California, 2007Wildfire in California, September 2 to 8, 2007
September 2 to 8, 2007 · NWS LOX · 1 event in 1 county or zone
Lightning associated with monsoonal thunderstorms started a wildfire in the Angeles National Forest near the community of Acton.
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Lightning associated with monsoonal thunderstorms started a wildfire in the Angeles National Forest near the community of Acton.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before the first event at Sep 2, 9:50 AM PST, 3 hours 40 minutes earlier.
Area forecast discussion, Sep 2, 9:50 AM PST, 3 hours 40 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1050 AM PDT SUN SEP 2 2007
...UPDATED AVIATION DISCUSSION...
.SHORT TERM...
EXPANDED EXCESSIVE HEAT WARNING THROUGH LABOR DAY FOR THE LA/VTU
COUNTY MOUNTAINS AND VALLEYS...AS WELL AS THE INTERIOR VALLEYS OF
SAN LUIS OBISPO COUNTY. TEMPS SHOULD BE A DEGREE OR TWO WARMER IN
MOST LOCATIONS...WITH THE EXCEPTION OF SANTA BARBARA AND SAN LUIS
OBISPO COUNTY COASTAL AREAS HEATING UP QUITE A BIT FROM YESTERDAY AS
LOW LEVEL OFFSHORE FLOW WAS OCCURRING THIS MORNING. PORT SAN
LUIS...AVILA BEACH AND SAN LUIS OBISPO SHOULD BE MUCH WARMER TODAY.
THE OTHER IMPORTANT ISSUE OF THE DAY WILL BE THE CONVECTION THAT
SHOULD OCCUR ONCE AGAIN ACROSS THE LA/VTU COUNTY MOUNTAINS AND
ANTELOPE VALLEY. LATEST CONVECTIVE PARAMETERS ARE NOT QUITE AS
STRONG AS YESTERDAY...BUT THAT WOULD BE HARD TO TOP WITH K-INDEX
VALUES UP INTO THE LOWER 40S YESTERDAY. ALTHOUGH K-INDEX VALUES ARE
DOWN FROM YESTERDAY IN THE LOWER TO MID 30S AND LIFTED INDEX ARE NOT
QUITE AS BROAD ACROSS THE REGION...PWAT VALUES ARE STILL QUITE HIGH.
LATEST GOES SOUNDER PW VALUES ARE ALSO IMPRESSIVE ONCE AGAIN TODAY
WITH PW VALUES NEAR 1.5 INCHES. WITH VERY HIGH DEW POINTS SHOWING UP
ACROSS VENTURA AND LA COUNTIES THIS MORNING...AND WEAK STEERING
WINDS ALOFT...WILL LIKELY GO AHEAD AND ISSUE A FLASH FLOOD WATCH
WITHIN THE HOUR FOR THE MOUNTAINS OF LOS ANGELES AND VENTURA
COUNTIES AS WELL AS THE ANTELOPE VALLEY FOR THIS AFTERNOON AND
EVENING
...FROM PREVIOUS DISCUSSION...
HEAT AND THUNDER ARE THE WORRIES TODAY. SOME MDLS SHOWING A 5 DEGREE
RISE IN TEMPS BUT THAT MDL USUALLY OVERDOES TEMPS BUT FEEL ALL AREAS
WILL BE COUPLE OF DEGREES WARMER THAN YDY. WHICH MEANS THAT IT WILL
BE SCORCHING HOT AND HIGH HEAT WARNINGS ARE IN PLACE THROUGH 700 PM.
DEW POINTS ARE STILL NEAR 12 K INDEX IS IN THE UPPER 30S AND LIS ARE
NEAR ZERO. NO REASON THERE WILL NOT BE THUNDERSTORMS IN THE
MOUNTAINS AND AND ANTELOPE VLY AGAIN TODAY. WINDS ALOFT ARE LIGHT
AND SHEAR IS QUITE LOW SO FEEL THE MAIN THREAT FROM TODAYS STORMS IS
FLASH FLOODING. A SMALL FLY IN THE OINTMENT IS A LARGE OUTFLOW
BOUNDARY SHOOTING OUT THUNDERSTORM COMPLEX NEAR YUMA...JUDGING BY
ITS MOTION IT LOOKS LIKE IT WILL AFFECT SAN DIEGOS WARNING
AREA...BUT HAVE TO WORRY ABOUT 30 MINUTES OF GUSTY EAST WINDS WHICH
MIGHT DRIVE COASTAL TEMPS WAY UP.
TONIGHT THE STORMS WILL QUICKLY DRY UP BETWEEN 6 AND 7 IN THE
EVENING AND ANY PARTLY CLOUDY SKIES WILL SOON CLEAR UP. ANOTHER WEAK
SUNDOWNER IN THE 15 TO 25 MPH CATEGORY WILL NOT BE TOO BOTHERSOME
BUT WILL KEEP OVER NIGHT LOWS IN THE 80S NEAR THE BREEZY CANYONS.
THE UPPER HIGH WEAKENS JUST A TOUCH MONDAY AND THIS SHOULD ALLOW
MOST AREAS TO SEE 2 TO 3 DEGREES COOLING. THIS MIGHT NOT BE ENOUGH
TO LOWER TEMPS BELOW HEAT WARNING LEVELS. DAY SHIFT WILL HAVE
EVALUATE THE HUMIDITIES AND HEAT INDEX NUMBERS. DEW POINTS AND K
INDEXES LOOK A LITTLE MORE FAVORABLE FOR THUNDER...AGAIN ALL SIGNS
POINT TO A FLASH FLOODING PROBLEM RATHER THAN SEVERE WEATHER.
TUESDAY A UPPER TROF PUSHING INTO THE PAC NORTHWEST AND BEATS BACK
THE UPPER HIGH AS WELL AS STRENGTHENING THE ONSHORE FLOW. THIS WILL
DROP MAX TEMPS 6 TO 8 DEGREES FROM MONDAY AND SHOULD BREAK THE GRIP
OF THE HEAT WAVE. THUNDER PARAMETERS ARE STILL FAVORABLE FOR THE
DESERT AND MOUNTAINS AND WILL CARRY A SLIGHT CHANCE FOR ON LAST DAY.
.LONG TERM...
COOLING SHOULD CONTINUE WED AND THU WITH CYCLONIC FLOW AND ONSHORE
FLOW. THIS SHOULD BE ENOUGH TO CREATE A MARINE LAYER. EVERYTHING
SHOULD BE CLOSE TO NORMALS. BUT...THEN THINGS GET A LITTLE
INTERESTING.
BOTH GFS AND EC AGREE THAT THERE SHOULD BE SOME SORT OF DISSIPATING
TROPICAL SYSTEM SOMEWHERE FAIRLY NEAR TO SOCAL. THE GFS GOES HOG
WILD WITH THE CLOUDS AND RAIN AND AM CERTAINLY NOT GOING TO GO THERE
YET. IN FACT ONLY TURNED THE SKIES PARTLY CLOUDY FOR NOW. STILL IT
BARES MENTIONING THAT THE GFS HAS HAD SIMILAR SOLUTIONS FOR THE PAST
FEW RUNS. WILL KEEP WATCHING THIS POTENTIALLY INTERESTING
DEVELOPMENT.
&&
.AVIATION...
02/1750Z
FOR COASTAL/VALLEY TAF SITES...VFR CONDITIONS ARE EXPECTED THROUGH
THE PERIOD...WITH TYPICAL AFTERNOON SEA BREEZES. KSBA IS EXPECTED
TO HAVE SOME WIND SHEAR THIS EVENING BETWEEN 02Z AND 10Z AS THE
SUNDOWNERS ARE EXPECTED TO REDEVELOP. FOR THE DESERTS...KWJF AND
KPMD WILL HAVE VCTS REMARKS THIS AFTERNOON...AS CONVECTIVE ACTIVITY
IS EXPECTED TO CONTINUE THIS AFTERNOON.
FOR KLAX...HIGH CONFIDENCE IN VFR FORECAST THROUGH PERIOD.
FOR KBUR...HIGH CONFIDENCE IN VFR FORECAST THROUGH PERIOD.
.LOX WATCHES/WARNINGS/ADVISORIES...
EXCESSIVE HEAT WARNING (SEE LAXNPWLOX).
SMALL CRAFT ADVISORY (SEE LAXCWFLOX).
HIGH RIP CURRENT RISK (SEE LAXSRFLOX).
&&
PUBLIC...KAPLAN/RORKE
AVIATION...THOMPSON
WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Sep 2, 5:00 AM PST, 8 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
600 AM PDT SUN SEP 2 2007
CAZ034>041-044>047-051>054-059-087-088-031300-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
LOS ANGELES COUNTY VALLEYS-SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
600 AM PDT SUN SEP 2 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.
.DAY ONE... TODAY
VERY HOT CONDITIONS WILL CONTINUE TODAY. ANY PROLONGED EXERTION
OUTDOORS TODAY WILL BE VERY HAZARDOUS. THUNDERSTORMS WILL BRING A
THREAT OF FLASH FLOODING AS WELL AS LIGHTNING TO THE DESERTS AND
MOUNTAINS. AT THE BEACHES THERE WILL BE A THREAT OF HAZARDOUS RIP
CURRENTS.
* EXCESSIVE HEAT WARNING.....SEE WWUS76 KLOX - NPWLOX FOR DETAILS *
* HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS *
.DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY
THE DOUBLE BARRELED HAZARDS OF HIGH HEAT AND THUNDERSTORMS WILL
CONTINUE MONDAY...OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
RORKE
Wildfire, Los Angeles County Mountains Excluding the Santa Monica Range
- When
- September 2, 1:30 PM PST to September 8, 5:00 PM PST
- Where
- Los Angeles County Mountains Excluding the Santa Monica Range forecast zone
- Reported by
- Fire Department/Rescue
The North wildfire burned 2,200 acres in the Angeles National Forest. The fire was located about 6 miles southwest of the community of Acton and was likely started by lightning from monsoonal thunderstorms.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Colorado, September 2, 20071 death · 3 injured · 1 event
- Excessive Heat in California, September 2, 20071 death · 1 event
- Hail and Damaging Wind in Arizona, September 2, 2007$1.6 million · 1 in hail · 2 events
- Dust Storm and Lightning Strike in Arizona, September 2, 2007$150,000 · 2 events
- Flash Flooding and Wildfire in California, September 2, 2007$95,000 · 56 kt wind · 5 events
- Lightning Strike in Arizona, September 2, 2007$50,000 · 1 event
- Waterspouts in Gulf of Mexico, September 2, 20072 events
- Damaging Wind and Heavy Rain in Florida, September 2, 200750 kt wind · 2 events
- Damaging Winds in South Dakota, September 2, 200761 kt wind · 2 events
- Damaging Wind in Florida, September 2, 200752 kt wind · 1 event
- Damaging Wind in Arizona, September 2, 200755 kt wind · 1 event
- Tornado in Texas, September 2, 2007EF0 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 52598.